Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 12, 2013, 1:49 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2013, 1:49 PM EDT (17:49 UTC)
- Expired
- Aug 12, 2013, 2:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1856 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388
WWUS82 KFFC 121749
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT MON AUG 12 2013
GAZ033-044-045-121815-
149 PM EDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DEKALB AND FULTON
COUNTIES UNTIL 215 PM EDT...
AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST END...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DEKALB AND FULTON COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BANKHEAD...CASCADE HEIGHTS...WEST END...
BUCKHEAD...ATLANTIC STATION...LAKEWOOD PARK...SWEET AUBURN...PIEDMONT
PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...MIDTOWN...ATLANTA...
VIRGINIA HIGHLAND...SWEET AUBURN AND PIEDMONT PARK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3385 8439 3387 8422 3380 8417 3367 8424
3370 8448 3381 8447
TIME...MOT...LOC 1749Z 271DEG 15KT 3376 8442
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 1:35 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 12, 1:35 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 PM EDT MON AUG 12 2013 .PREV DISCUSSION... /ISSUED 1114 AM EDT MON AUG 12 2013/ UPDATE... VERY LITTLE CHANGE TO THE FORECAST THIS MORNING. TEMPS SEEM TO BE ON TRACK FOR THE MOST PART. DEWPOINTS A LITTLE HIGHER THAN FORECAST SO MADE MINOR ADJUSTMENTS THERE. ALSO REDUCED POPS ESPECIALLY FOR LATE THIS MORNING AND EARLY AFTERNOON...BUT SOME HIRES GUIDANCE STILL INDICATES CONVECTION /SHOWERS/ STARTING AROUND 17Z. WILL MONITOR TRENDS OVER THE NEXT COUPLE OF HOURS. TDP PREV DISCUSSION... /ISSUED 744 AM EDT MON AUG 12 2013/ PREV DISCUSSION... /ISSUED 406 AM EDT MON AUG 12 2013/ SHORT TERM /TODAY THROUGH TUESDAY/... OVERALL SYNOPTIC PATTERN PERSISTS THROUGH THE SHORT TERM. ZONAL FLOW REMAINS ACROSS THE OHIO AND TENNESSEE VALLEYS...AND AS UPPER LEVEL HIGH OVER NORTHERN FLORIDA WEAKENS...SURFACE FRONT THAT HAS BEEN SITUATED OVER TENNESSEE THE LAST SEVERAL DAYS WILL FINALLY BEGIN TO MAKE A SLOW PROGRESSION SOUTHWARD. AS A RESULT...PRECIP CHANCES WILL BE ON THE RISE THROUGH TUESDAY. FOR TODAY...MODELS STILL CONSISTENT WITH ADVERTISING THE GREATEST RAIN CHANCES ACROSS FAR NORTH GEORGIA AND TENNESSEE. SEVERAL OF THE SHORT TERM HIRES MODELS INDICATING LATE START TO CONVECTION THAT CARRIES OVER INTO THE OVERNIGHT PERIOD. FOR NOW...HAVE GONE WITH LIKELY POPS NORTH AND WEST OF THE ATL METRO AREA...WITH GOOD CHANCE POPS SPREADING SOUTHWARD THROUGH THE COLUMBUS AND MACON AREAS. GREATEST POP CHANCES PEAK LATE AFTERNOON...AND DIMINISH SOMEWHAT INTO THE OVERNIGHT PERIOD. GIVEN THE HIRES SOLUTIONS...OVERNIGHT POPS MAY BE A LITTLE UNDERDONE...AND THE DAY SHIFT WILL NEED TO RE-EVALUATE. AS FRONT PUSHES SOUTHWARD INTO TUESDAY...POP CHANCES REMAIN IN THE GOOD CHANCE TO LIKELY CATEGORIES. WITH AMPLE MOISTURE PERSISTING ACROSS THE AREA /PWS OF 1.7-1.9/...HEAVY RAIN REMAINS A CONCERN...ESPECIALLY WHERE CONVECTION TRAINS OVER THE SAME AREA. SHORT TERM RAINFALL TOTALS RANGE FROM NEAR 1 INCH NORTH...TO NEAR 0.5 INCHES IN THE METRO AREA...AND 0.25 INCHES ACROSS THE SOUTHERN CWA. IN AREAS WITH TRAINING STORMS...EXPECT LOCALLY HIGHER RAINFALL AMOUNTS...AND LOCALIZED FLOODING MAY BE AN ISSUE. FOR TEMPERATURES HAVE GENERALLY GONE WITH A BLEND OF THE MODEL GUIDANCE. HIGHS LOOK TO BE SLIGHTLY COOLER BY TUESDAY...WITH TEMPERATURES ONLY IN THE MID TO UPPER 80S ACROSS A LARGE PORTION OF THE AREA...AND LOW 90S IN THE SOUTHEASTERN THIRD OF THE CWA. 31 LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... GFS AND ECMWF MODELS ARE IN GENERAL AGREEMENT THROUGH THE EXTENDED FORECAST PERIOD. A COLD FRONT FROM THE MID ATLANTIC STATES THROUGH THE TN VALLEY SHOULD GRADUALLY MOVE SOUTH INTO GA WEDNESDAY THROUGH THURSDAY. THE VERY MOIST TROPICAL AIRMASS OVER GA...PWS AROUND 2 INCHES...WILL COMBINE WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVING OVER AND PARALLEL TO THE FRONTAL BOUNDARY TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. A BROAD UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION IS EXPECTED TO DEEPEN OVER THE MS RIVER VALLEY THURSDAY THROUGH SUNDAY. AS THIS OCCURS THE SURFACE FRONT SHOULD REMAIN NEARLY STATIONARY OVER SOUTH GA. THE CLOUDY AND WET PATTERN SHOULD CONTINUE WITH SHOWERS AND THUNDERSTORMS LIKELY OVER THE STATE THURSDAY THROUGH SUNDAY. SIGNIFICANT QPF AMOUNTS UP TO 3 INCHES CAN BE EXPECTED OVER CENTRAL GA DURING THE END OF THE WEEK WITH AROUND 1 INCH OVER NORTH GA. NEAR SEASONAL TEMPERATURES ON WEDNESDAY WILL LOWER 5 TO 10 DEGREES BELOW NORMAL DURING THE DAY THURSDAY THROUGH SUNDAY DUE TO CLOUDS AND RAIN. 16 && .AVIATION... 18Z UPDATE... SCT TSRA ACROSS THE AREA THIS AFTERNOON...HAVE STARTED 18Z TAFS WITH TEMPO. TSRA MAY WELL LAST PAST 22Z BUT WILL HAVE TO ADJUST TIMING...OTHERWISE HAVE INCLUDED VCSH. SHRA AND TSRA SHOULD DISSIPATE OVERNIGHT. GUIDANCE ON OPPOSITE ENDS FOR TUESDAY MORNING...SOME IFR AND SOME VFR. HAVE INTRODUCED MVFR FOR NOW... BUT IT WILL LIKELY DEPEND ON WHERE ALL IT RAINS TODAY. INTRODUCED SHRA STARTING AT 16Z TUESDAY WITH PROB30 FOR ATL THROUGH 22Z. W TO NW WINDS THROUGH THE PERIOD...5-10KT IN THE AFTERNOON EXCEPT GUSTY IN THUNDERSTORMS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON CIGS TUESDAY MORNING. MEDIUM ON TIMING OF CONVECTION. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 71 90 70 / 50 30 60 30 ATLANTA 88 72 87 70 / 50 40 60 30 BLAIRSVILLE 84 68 84 64 / 60 50 60 40 CARTERSVILLE 88 70 87 68 / 60 40 60 40 COLUMBUS 92 74 91 73 / 40 20 50 30 GAINESVILLE 87 71 86 70 / 50 40 60 30 MACON 93 71 91 71 / 40 20 50 30 ROME 88 71 87 68 / 60 40 60 40 PEACHTREE CITY 88 71 87 70 / 40 30 60 30 VIDALIA 95 75 93 73 / 30 20 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 12, 12:42 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1242 PM EDT MON AUG 12 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131645- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1242 PM EDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS POSSIBLE OVERNIGHT. THE GREATER CHANCES WILL BE ACROSS NORTH GEORGIA AHEAD OF A COLD FRONT. WEATHER HAZARDS EXPECTED... FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING. DISCUSSION... A COLD FRONT OVER THE TENNESSEE VALLEY WILL GRADUALLY APPROACH NORTH GEORGIA THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DIURNAL HEATING AND A VERY MOIST TROPICAL AIRMASS TO PRODUCE THUNDERSTORMS LATER TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WEATHER HAZARDS EXPECTED... FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING. DISCUSSION... A FRONTAL BOUNDARY SHOULD MOVE INTO NORTH GEORGIA BY WEDNESDAY AND SETTLE OVER SOUTH GEORGIA BY THURSDAY. THIS SURFACE BOUNDARY COMBINED WITH UPPER LEVEL DISTURBANCES AND TROPICAL MOISTURE WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE CENTRAL SECTIONS OF THE STATE. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR POTENTIAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 12, 1:43 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT MON AUG 12 2013
GAZ004-005-121815-
143 PM EDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD AND
MURRAY COUNTIES UNTIL 215 PM EDT...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAD FALLEN FROM THUNDERSTORM OVER DAWNVILLE. THESE
THUNDERSTORMS WERE MOVING EAST AT 10 MPH. UP TO ONE AND HALF INCHES
OF RAIN HAS FALLEN AND ADDITIONAL HALF AN INCH IS POSSIBLE.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD AND MURRAY COUNTIES...INCLUDING AREAS AROUND DALTON...
DAWNVILLE...CHATSWORTH AND ETON. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3488 8477 3473 8472 3471 8496 3477 8498
3485 8497
TIME...MOT...LOC 1742Z 257DEG 11KT 3479 8487Special weather statement, Aug 12, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT MON AUG 12 2013
GAZ033-044-045-121815-
149 PM EDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DEKALB AND FULTON
COUNTIES UNTIL 215 PM EDT...
AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST END...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DEKALB AND FULTON COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BANKHEAD...CASCADE HEIGHTS...WEST END...
BUCKHEAD...ATLANTIC STATION...LAKEWOOD PARK...SWEET AUBURN...PIEDMONT
PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...MIDTOWN...ATLANTA...
VIRGINIA HIGHLAND...SWEET AUBURN AND PIEDMONT PARK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3385 8439 3387 8422 3380 8417 3367 8424
3370 8448 3381 8447
TIME...MOT...LOC 1749Z 271DEG 15KT 3376 8442The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:02 PM EDT | Special Weather Statement | FFC | Cherokee | 43 min |
| Aug 11, 9:54 PM EDT | Special Weather Statement | FFC | Clarke, Jackson | 36 min |
| Aug 12, 1:43 PM EDT | Special Weather Statement | FFC | Whitfield | 32 min |
| Aug 12, 2:23 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Aug 12, 2:56 PM EDT | Special Weather Statement | FFC | Gordon | 64 min |
| Aug 12, 3:24 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Aug 12, 3:28 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| Aug 12, 3:55 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| Aug 12, 4:16 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Aug 12, 4:39 PM EDT | Special Weather Statement | FFC | White | 66 min |
| Aug 12, 4:50 PM EDT | Flash Flood Warning | FFC | Lumpkin, White | 6 hr |
| Aug 12, 5:02 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Aug 12, 5:32 PM EDT | Special Weather Statement | FFC | Greene, Morgan | 43 min |
| Aug 12, 5:34 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| Aug 12, 5:40 PM EDT | Special Weather Statement | FFC | Paulding | 65 min |
| Aug 12, 6:17 PM EDT | Special Weather Statement | FFC | Fulton | 43 min |
| Aug 12, 6:27 PM EDT | Special Weather Statement | FFC | Carroll | 33 min |
| Aug 12, 6:56 PM EDT | Special Weather Statement | FFC | Heard | 34 min |
| Aug 12, 7:13 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 12, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 46 min |
| Aug 12, 7:44 PM EDT | Special Weather Statement | FFC | Jones | 31 min |
| Aug 12, 7:46 PM EDT | Special Weather Statement | FFC | Henry | 29 min |
| Aug 12, 7:49 PM EDT | Special Weather Statement | FFC | Spalding | 26 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.